Search results below include Worst Pills, Best Pills Newsletter Articles where your
selected drug is a primary subject of discussion.
Patients taking the commonly prescribed epilepsy drug carbamazepine (CARBATROL, EPITOL, EQUETRO, TEGRETOL, TERIL) should be aware that it has clinically important interactions with numerous other prescription and over-the-counter medications.
There are more than 1,000 prescription and over-the-counter medications, as well as certain herbal and dietary supplements, that are implicated in liver injury, and the list continues to grow.
Patients taking the commonly prescribed epilepsy drug phenytoin (DILANTIN, PHENYTEK), one of the oldest epilepsy drugs, should be aware that it has clinically impor¬tant interactions with many other prescription and over-the-counter medications. Some of these interactions can lead to phenytoin toxicity, and others can lead to ineffective seizure control.
Most U.S. adults drink alcohol at least occasionally. Many also take prescription or over-the-counter drugs that have the potential to inter¬act adversely with alcohol. Avoid serious harm by knowing which drugs should not be taken in combination with alcohol.
For men, abnormally large breasts can be distressing and embarrassing. Find out about the numerous drugs that can cause breast enlargement in men.
Recent research revealed that many patients consume alcohol while using drugs that may can cause dangerous side effects when combined with alcohol. Read this article to learn about the many ways alcohol can adversely interact with prescription and over-the-counter medications.
Antacids can interact with a number of medications, either increasing or decreasing drug effect.
This article, based on a recent review in Drug Safety, lists 62 prescription drugs that can cause eye disease. The range of drug-induced eye diseases includes diseases of the eyelids, glaucoma, cataracts, retinal damage and optic nerve damage. As is true for drug-induced diseases in other parts of the body, you should consider newly developed eye symptoms beginning shortly after starting a new medication to be possibly drug-induced and consult a physician.
This is the second of a two-part series on drug-induced psychiatric symptoms that began in last month’s Worst Pills, Best Pills News. The information is based on the July 8, 2002 issue of The Medical Letter on Drugs and Therapeutics. Article lists drugs and adverse effects.